Thunderstorm Wind, Tripp
- When
- May 7, 3:54 PM MST
- Where
- Tripp County, 2 mi N of Colome
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.283, -99.717
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 7, 11:30 AM MST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1230 PM MDT SAT MAY 7 2005 .DISCUSSION...UPR LOW OVR SRN SD WITH STRONG SHORT WAVE OVR ERN CO ENTERING THE NEB PANHANDLE. SFC LOW NEARLY STATIONARY ALG THE SD/MT BORDER WITH TROF EXTENDING SSE ALG A LINE FROM JUST WEST OF KPHP TO JUST WEST OF KVTN. CONVECTION BEGINNING TO FIRE ACRS THE NEB PANHANDLE NEAR NOSE OF SHORT WAVE...AND EXPECT COVERAGE TO RAPIDLY INCREASE ACRS THIS AREA AND SPREAD THRU SRN SD IN THE NEXT FEW HOURS. THIS IS IN LINE WITH MRNG RAOBS AND RUC/NAM FORECAST SOUNDINGS THAT REVEALED A WEAKER CAP TODAY. BEST SVR WX THREAT THIS AND EVE LOOKS TO BE ACRS SCNTRL AND CNTRL SD WHERE SHEAR PROFILES ARE STRONGEST NORTH OF SFC BOUNDARY. SVR WX THREAT WILL END LATER THIS EVE AS SFC BOUNDARY SHIFTS NORTH/EAST OF CWFA AND AMS ALOFT DRIES A BIT. HAVE LAUNCHED AN 18Z SOUNDING AT UNR TO HELP WITH SVR WX ANALYSIS. LATER TONIGHT THRU SUN...UPR LOW WILL MIGRATE EWD FM WY THRU SD. GUSTY WINDS EXPECTED TO DEVELOP ACRS MUCH OF THE AREA ON SUN AS PRES GRADS TIGHTEN BEHIND SFC FRONT. LATEST GFS/NAM STILL POINTING TOWARDS COPIOUS AMOUNTS OF WRAP AROUND MOISTURE ACRS NERN WY AND NWRN SD...WITH A STRONG UPSLOPE COMPONENT IN THE NRN BLKHLS. PCPN SHOULD COME TO AN END FM WEST TO EAST SUN NIGHT...WITH SHORT WAVE RIDGE BRINGING DRY WX TO THE AREA ON MON. EXTENDED...UPPER LEVEL LOW OFF THE WEST COAST WILL MOVE OVER THE GREAT BASIN BY MONDAY...AND THEN SLOWLY MOVE UP INTO THE NORTHERN PLAINS. THIS FEATURE WILL KEEP CONDITIONS UNSETTLED THROUGH THE REST OF THE WEEK...AS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. SOME HIGHER ELEVATIONS OF THE BLACK HILLS MAY HAVE A SOME SNOW MIXED IN THURSDAY EVENING AS LOW TEMPS WILL DIP INTO THE LOW 30S WITH SOME SCATTERED UPPER 20S. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AFFECTING BOTH KRAP AND KGCC ALONG WITH ALL TWEB RTES...OTHERWISE VFR CONDITIONS ARE EXPECTED. BY LATE AFTERNOON INTO EARLY EVE CIGS WILL LOWER IN KGCC TO MVFR AS SHOWERS BECOME MORE NUMEROUS. CIGS WILL THEN CONTINUE TO LOWER OVER KGCC AND KRAP THROUGHOUT THE EVENING. BY EARLY MORNING WINDS WILL PICK UP TO OVER 25 KTS IN BOTH LOCATIONS AS SHOWERS CONTINUE. CIGS ARE EXPECTED TO BE IFR BY THAT TIME. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && JOHNSON/SCHILD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 600 AM MDT SAT MAY 7 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 600 AM MDT (700 AM CDT) SAT MAY 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER EASTERN WYOMING TONIGHT. THE LOW WILL PUMP MOIST AIR INTO THE REGION. AFTER A FEW SHOWERS THIS MORNING...SOME SUNSHINE WILL BREAK OUT ACROSS PORTIONS OF SOUTH DAKOTA THIS AFTERNOON...WHICH WILL INCREASE THE INSTABILITY. THE RESULT WILL BE THUNDERSTORMS EARLY THIS AFTERNOON OVER THE BLACK HILLS...AND THEN LATER THIS AFTERNOON OVER THE WYOMING AND SOUTH DAKOTA. SUFFICIENT INSTABILITY AND SHEAR EXISTS FOR SEVERE THUNDERSTORMS MAINLY EAST OF A LINE FROM COLONY WYOMING TO MARTIN SOUTH DAKOTA... AND HENCE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL. OVERNIGHT...THE MOISTURE RICH ATMOSPHERE WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS EXCEEDING ONE INCH...ESPECIALLY OVER NORTHEASTERN WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE UPPER LEVEL LOW WILL MOVE THROUGH SOUTH DAKOTA SUNDAY AND EXIT THE REGION MONDAY. EXPECT SHOWERS AND A FEW THUNDERSTORMS WITH THIS SYSTEM...BUT SEVERE WEATHER IS NOT EXPECTED. LOW PRESSURE WILL PUSH A COLD FRONT THROUGH THE AREA SUNDAY PRODUCING GUSTY WINDS BEHIND IT. NORTHWEST WINDS OF 20 TO 40 MPH ARE EXPECTED WITH HIGHER GUSTS. ANOTHER LARGE SCALE UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT THE AREA TUESDAY AFTERNOON THROUGH FRIDAY. DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
156 PM MDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL MARTIN 43.17N 101.73W
05/07/2005 1.50 INCH BENNETT SD CO-OP OBSERVER
HAIL LASTED 10 MINUTES
0140 PM HAIL 4 SW LONG VALLEY 43.42N 101.55W
05/07/2005 2.75 INCH JACKSON SD PUBLIC
0147 PM HAIL LONG VALLEY 43.46N 101.49W
05/07/2005 1.75 INCH JACKSON SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
225 PM MDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 4 S BELVIDERE 43.78N 101.27W
05/07/2005 1.75 INCH JACKSON SD LAW ENFORCEMENT
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
323 PM MDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL SAINT FRANCIS 43.14N 100.90W
05/07/2005 1.75 INCH TODD SD LAW ENFORCEMENT
0300 PM HAIL 5 E BOX ELDER 44.12N 102.97W
05/07/2005 1.00 INCH PENNINGTON SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
332 PM MDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL ROSEBUD 43.23N 100.85W
05/07/2005 1.75 INCH TODD SD FIRE DEPT/RESCUE
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
334 PM MDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL WHITE RIVER 43.57N 100.74W
05/07/2005 0.75 INCH MELLETTE SD LAW ENFORCEMENT
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
347 PM MDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL BELVIDERE 43.83N 101.27W
05/07/2005 0.88 INCH JACKSON SD TRAINED SPOTTER
&&
LCZEPYHAThe North Platte radar (KLNX), 163 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449729.